MAUDE Adverse Event Report: CONMED CORPORATION LAP ELECT,REMOVABLE,27,L-HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION LAP ELECT,REMOVABLE,27,L-HOOK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5272-127
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged broken 60-5272-127 is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 21 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: cautions and warnings: misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.Examine the device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-5272-127, was being used during an unknown type of surgery on (b)(6) 2020 when the "tip broke off in patient.Not sure extent of injury until they can evaluate".A good faith effort has been completed to obtain more information; however, no response has been received from the contact of the facility to date.This report is being raised on the basis of injury due to allegations of injury by the reporter with no further contact or information.

Brand Name
LAP ELECT,REMOVABLE,27,L-HOOK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica, ny
MDR Report Key9757283
Report Number1320894-2020-00083
Device Sequence Number11406651
Product Code GEI
UDI-Device Identifier20653405010606
UDI-Public(01)20653405010606(17)231202(30)5(10)201812031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K942892
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device No Information
Device Expiration Date12/02/2023
Device Catalogue Number60-5272-127
Device Lot Number201812031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date02/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;